| Model Number |
FGS-7000 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/27/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Any device malfunction during treatment can potentially lead to a user electing to perform a repeat endometrial ablation, which can pose a serious risk to health.Labeling for the cerene cryotherapy device states that the "treatment status and next steps" for error code 379 is "uterus partially treated, end procedure, do not re-treat."
though it was noted that a repeat endometrial ablation was performed, no injury or adverse events were reported.
Event or Problem Description
After the first device used in the procedure malfunctioned, the physician opened this device.He inserted the device, which went through safety checks and the treatment began.After about 6 seconds of treatment, error code 379 was shown on the device.The physician removed the device and noted there was no injury to the patient.The physician then opened a third device and completed a full treatment on the patient.The patient was discharged.No adverse events or injury were reported.Based on evaluation of the returned device, the root cause for the malfunction was tearing in the silicone pressure sleeve during manufacturing.Process updates have since been implemented to help prevent this failure mode.